MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL
Catalog Number M653G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Not Applicable (3189); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device al0174 number, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure? what was the name of the initial procedure? what was the date of the initial procedure? can you describe how the steel suture was placed (how many times twisted)? what tissue was the steel suture used on (sternum)? what symptoms did patient present with post op? how many post op days did the patient present with symptoms? can you describe the appearance of the steel suture during second procedure? was the steel suture removed? what was done to manage the post op steel breakage? what is physician¿s opinion as to the etiology of or contributing factors to the breakage? is the steel suture that was removed, be returned, return date, tracking information? do you have any samples of lot al0174 available for evaluation? what is the current status of the patient?.
 
Event or Problem Description
It was reported that the patient underwent sternal suture on an unknown date and suture was used.The suture broke post-operatively.The patient underwent removal of suture and revision surgery for surgical wound resuture on (b)(6) 2019.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional h6 patient codes: 1858, 1994, 3191 - wound secretion.Additional information was requested and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure 56 years.What was the name of the initial procedure?: revascularization of the myocardium.What was the date of the initial procedure?: (b)(6) 2019.Can you describe how the steel suture was placed (how many times twisted)? i do not have this information, as the procedure was performed by medical staff at the surgical center.What tissue was the steel suture used on (sternum)? chest wall suture.What symptoms did patient present with post op? patient who underwent cardiac surgery on (b)(6) 1919, and was discharged on (b)(6) 2019, without complications.Readmitted on (b)(6) 2019 in emergency room with typical chest pain in tightness, accompanied by sweating and malaise.He reports that he started yesterday with a low fever and noticed the discharge of yellowish discharge from the sternal wound, received treatment and was discharged on (b)(6) 2019 with curative, clinical support and outpatient follow-up.On (b)(6) 2019, he was re-admitted to the service due to fever and sternotomy secretion after 70 days of mri.The patient reports that one week ago he climbed into a van and heard a sternum crack and had pain.He says that, since then, he started to present secretion through sternotomy and fever.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A CCS
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9115746
Report Number2210968-2019-88074
Device Sequence Number3587170
Product Code GAQ
UDI-Device Identifier10705031045477
UDI-Public10705031045477
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberM653G
Device Lot NumberAL0174
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/29/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR